Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 336, NWS Springfield, MO

November 27, 2005Barry County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Nov 27, 2005, 6:07 PM CST for Barry County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 27, 2005, 6:07 PM CST (00:07 UTC)
Expired
Nov 27, 2005, 6:45 PM CST
In force
38 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Barry County, MO

The radar

The Springfield radar (KSGF), 76 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 27, 6:35 PM CSTTSTM WND DMGMonett, MOSEVERE THUNDERSTORM WIND GUSTS DOWNED SEVERAL TREES IN THE CITY OF MONETT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 27, 3:05 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 280007
SVRSGF
MOC009-280045-
/O.NEW.KSGF.SV.W.0336.051128T0007Z-051128T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 PM CST SUN NOV 27 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARRY COUNTY IN MISSOURI.

* UNTIL 645 PM CST.

* AT 605 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF WHEATON TO
  AVOCA TO 6 MILES EAST OF PRAIRIE CREEK TO EUREKA SPRINGS...AND
  MOVING NORTHEAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR EXETER BY 615 PM CST.
  NEAR PURDY BY 620 PM CST.

THE TOWNS OF RIDGLEY...WAYNE...BUTTERFIELD...EAGLE ROCK...MCDOWELL...
PLEASANT RIDGE...GOLDEN...MADRY...JENKINS AND SHELL KNOB ARE ALSO IN
THE PATH OF THESE SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
KANSAS AND MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
MIDNIGHT CST MONDAY MORNING FOR MISSOURI.

LAT...LON 3693 9407 3650 9408 3634 9405 3650 9359
      3692 9363

$$

JLT
3 follow-up statements
000 
WWUS53 KSGF 280022
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
621 PM CST SUN NOV 27 2005

MOC009-280045-
/O.CON.KSGF.SV.W.0336.000000T0000Z-051128T0045Z/
BARRY MO-
621 PM CST SUN NOV 27 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARRY COUNTY
UNTIL 645 PM CST...

AT 618 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PURDY TO 5 MILES SOUTHEAST
OF SELIGMAN TO 12 MILES NORTHEAST OF EUREKA SPRINGS...AND MOVING
NORTHEAST AT 55 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
BARRY COUNTY...INCLUDING THE TOWNS OF PURDY...EAGLE ROCK...
BUTTERFIELD...EXETER...GOLDEN...CASSVILLE...SHELL KNOB...MONETT...
MCDOWELL AND PLEASANT RIDGE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3693 9407 3650 9408 3634 9405 3650 9359
      3692 9363

$$

JLT
000 
WWUS53 KSGF 280028
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
628 PM CST SUN NOV 27 2005

MOC009-280045-
/O.CON.KSGF.SV.W.0336.000000T0000Z-051128T0045Z/
BARRY MO-
628 PM CST SUN NOV 27 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARRY COUNTY
UNTIL 645 PM CST...

AT 626 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MONETT TO 6 MILES SOUTH OF
CASSVILLE...AND MOVING NORTHEAST AT 55 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
BARRY COUNTY...INCLUDING THE TOWNS OF CASSVILLE...BUTTERFIELD...
MONETT...PURDY...MCDOWELL...PLEASANT RIDGE...SHELL KNOB...MADRY AND
JENKINS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3693 9407 3650 9408 3634 9405 3650 9359
      3692 9363

$$

JLT
000 
WWUS53 KSGF 280043 RRA
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
643 PM CST SUN NOV 27 2005

MOC009-280053-
/O.EXP.KSGF.SV.W.0336.000000T0000Z-051128T0045Z/
BARRY MO-
643 PM CST SUN NOV 27 2005

...THE SEVERE THUNDERSTORM WARNING FOR BARRY COUNTY HAS BEEN ALLOWED
TO EXPIRE...

AT 639 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3693 9407 3650 9408 3634 9405 3650 9359
      3692 9363

$$

JLT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 1:25 PM CST, 4 hours 42 minutes earlier.

Area forecast discussion, Nov 27, 1:25 PM CST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
125 PM CST SUN NOV 27 2005

.DISCUSSION...
VERY EXPLOSIVE ATMOSPHERE IS BEGINNING TO TAKE SHAPE ACROSS EASTERN
KANSAS AND EASTERN OKLAHOMA THIS AFTERNOON. 18Z KSGF SOUNDING IS
SHOWING A VERY STRONG CAP...BUT THE UPPER LEVEL ENERGY BEGINNING TO
SURGE NORTHEAST ACROSS OKLAHOMA/KANSAS AND TEXAS WILL BREAK THIS CAP
BY LATE THIS AFTERNOON ACROSS THE FORECAST AREA. 0-3 KM STORM
RELATIVE HELICITIES ARE ALREADY NEAR 400 M2/S2...WHICH IS MORE THAN
SUFFICIENT FOR ROTATING STORMS IN THE LOWER ATMOSPHERE.

A VERY STRONG JET STREAK IS NOTED ON SATELLITE ACROSS EASTERN
OKLAHOMA WHICH IS ENHANCING LARGE SCALE LIFT ACROSS KANSAS AND
OKLAHOMA. SATELLITE IMAGERY IS VERY INTERESTING IN TERMS OF VERTICAL
DIFFLUENT FLOW AS INDIVIDUAL CLOUD ELEMENTS ARE RACING
NORTH/NORTHEAST ACROSS THE FORECAST AREA WITH A STRONG EASTERLY
COMPONENT ACROSS EASTERN MISSOURI. BREAKS IN THE OVERALL CLOUD
SHIELD HAS ALLOWED FOR TEMPERATURES TO RISE TO NEAR 70
DEGREES...WITH 60S ELSEWHERE. MODIFIED SOUNDING AT KSGF WITH A
TEMPERATURE OF 67 AND A DEW POINT OF 53 INDICATED CAPES AROUND 915
J/KG AND A CAP OF 160 J/KG. IF THE TEMPERATURE OR MOISTURE INCREASES
ONLY SLIGHTLY TO 70 OVER 55...INSTABILITY WILL RISE TO 1500 J/KG
WITH LITTLE CAP.

THIS SYSTEM WILL MOVE THROUGH THE FORECAST AREA BY MIDNIGHT...WITH
BLUSTERY CONDITIONS CONTINUING THROUGH MONDAY. MOISTURE WRAPPING
AROUND THIS STRONG STORM SYSTEM TO THE NORTH...WILL ALLOW FOR SOME
SPRINKLES...CHANGING OVER TO FLURRIES ACROSS MAINLY THE NORTHERN
FORECAST AREA BY MONDAY AFTERNOON.

.EXTENDED OUTLOOK...
MADE LITTLE CHANGES BEYOND WEDNESDAY WITH ANOTHER COLD FRONT
EXPECTED TO MOVE THROUGH THE REGION THURSDAY WITH ANOTHER STORM
SYSTEM POSSIBLY AFFECTING SOUTHERN MISSOURI BY NEXT WEEKEND.
THICKNESS VALUES AND MOISTURE REMAIN IN QUESTION...BUT DID ADD A
CHANCE OF RAIN OR SNOW FOR NEXT WEEK. TEMPERATURES SHOULD REMAIN
SEASONABLY COOL AS THE UPPER LEVEL PATTERN REMAINS
WEST/NORTHWESTERLY.

JLT

&&

.AVIATION...
FOR THE 18Z TAFS...A PATCH OF SCATTERED CLOUDS HAD OPENED UP OVER
SOUTHWEST MISSOURI LATE THIS MORNING.  SUNSHINE WILL ONLY ADD TO
SURFACE INSTABILITY.  EXPECT THUNDERSTORMS TO FORM OVER EASTERN
KANSAS AROUND 21Z AND MOVE THROUGH THE KJLN AND KSGF TERMINALS
BETWEEN 22-02Z. LLWS WILL ALSO BE A CONCERN IN ADVANCE OF THE
CONVECTIVE LINE.

ONCE STORMS CLEAR THE AREA...EXPECT WINDS...STRATOCUMULUS AND
STRATUS TO PERSIST THROUGH THE REMAINDER OF THE TAF PERIOD.

GAEDE

&&

SGF WATCHES/WARNINGS/ADVISORIES...
.MO...WIND ADV UNTIL 6PM SOUTHWESTERN COUNTIES.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Nov 27, 3:25 PM CST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 PM CST SUN NOV 27 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280600-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
325 PM CST SUN NOV 27 2005

...SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

THUNDERSTORMS...SOME MAY PRODUCE
DAMAGING WINDS IN EXCESS OF 70 MPH.
ISOLATED STRONG TORNADOES.
AND HAIL UP TO THE SIZE OF HALF DOLLARS.

  AREAS AFFECTED AND TIMING:

STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS EXTREME SOUTHEAST
KANSAS AND THE MISSOURI OZARKS LATE THIS AFTERNOON AND THIS
EVENING.  THIS EPISODE OF THUNDERSTORMS WILL LIKELY END PRIOR TO 2
AM.

  DISCUSSION:

THE INGREDIENTS CONTINUE TO COME TOGETHER LATE THIS AFTERNOON AND
THIS EVENING FOR A SEVERE WEATHER OUTBREAK WITH DAMAGING WINDS AND
ISOLATED TORNADOES...SOME POSSIBLY STRONG.

THIS ACTIVITY WILL LIKELY FORM INTO LINE SEGMENTS AND MINIATURE
SUPERCELLS ALONG AN APPROACHING COLD FRONT WHICH WILL MOVE RAPIDLY
EASTWARD ACROSS WESTERN MISSOURI AND THE MISSOURI OZARKS THROUGH THE
EVENING. VERY STRONG WIND SHEAR WILL SUPPORT A THREAT OF TORNADOES
AND WIDESPREAD DAMAGING WINDS.

ALTHOUGH INSTABILITY REMAINS LIMITED...AND THE OZARKS REMAIN CAPPED
DUE TO A STRONG INVERSION THIS AFTERNOON...THE STRENGTH OF THE
APPROACHING UPPER LEVEL ENERGY WILL BREAK THIS CAP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GUSTY WEST TO NORTHWEST WINDS IN EXCESS OF 30 MPH WILL OCCUR
BEHIND SUNDAYS STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 2 AND 4 PM ACROSS
SOUTHEAST KANSAS AND WESTERN MISSOURI WHERE A TORNADO WATCH IS
POSTED. PLEASE BE AWARE THAT THUNDERSTORMS WILL BE MOVING AT 55
TO 65 MPH ONCE THEY DEVELOP...THEREFORE SPOTTERS SHOULD BE PREPARED TO
BE IN PLACE AND ACTIVATED AS SOON AS THUNDERSTORMS MOVE INTO THE
COUNTY UPSTREAM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

JLT / CRAMER

In the hours before

Special weather statement, Nov 27, 12:40 PM CST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1240 PM CST SUN NOV 27 2005

KSZ073-097-101-MOZ066-077-088-093-101-280200-
BOURBON-CHEROKEE-CRAWFORD-BARTON-JASPER-MCDONALD-NEWTON-VERNON-
1240 PM CST SUN NOV 27 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 875 IN
EFFECT UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING AREA...

IN KANSAS THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHEAST KANSAS

BOURBON... CHEROKEE... CRAWFORD...

IN MISSOURI THIS WATCH INCLUDES 5 COUNTIES

IN SOUTHWEST MISSOURI

BARTON... JASPER... MCDONALD...
NEWTON... VERNON...

THIS INCLUDES THE CITIES OF...ANDERSON...BAXTER SPRINGS...
CARTHAGE...COLUMBUS...FORT SCOTT...JOPLIN...LAMAR...NEOSHO...
NEVADA...PINEVILLE AND PITTSBURG.

JLT
Special weather statement, Nov 27, 3:07 PM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
307 PM CST SUN NOV 27 2005

MOZ055>058-067>071-078>083-089>092-094>098-102>106-280515-
BARRY-BENTON-CAMDEN-CEDAR-CHRISTIAN-DADE-DALLAS-DENT-DOUGLAS-
GREENE-HICKORY-HOWELL-LACLEDE-LAWRENCE-MARIES-MILLER-MORGAN-
OREGON-OZARK-PHELPS-POLK-PULASKI-ST. CLAIR-SHANNON-STONE-TANEY-
TEXAS-WEBSTER-WRIGHT-
307 PM CST SUN NOV 27 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 877 IN
EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING AREA...

IN MISSOURI THIS WATCH INCLUDES 29 COUNTIES

IN CENTRAL MISSOURI

BENTON... CAMDEN... HICKORY...
MARIES... MILLER... MORGAN...
PHELPS... PULASKI... ST. CLAIR...

IN SOUTH CENTRAL MISSOURI

DENT... HOWELL... OREGON...
SHANNON... TEXAS...

IN SOUTHWEST MISSOURI

BARRY... CEDAR... CHRISTIAN...
DADE... DALLAS... DOUGLAS...
GREENE... LACLEDE... LAWRENCE...
OZARK... POLK... STONE...
TANEY... WEBSTER... WRIGHT...

THIS INCLUDES THE CITIES OF...ALTON...APPLETON CITY...AURORA...
AVA...BOLIVAR...BRANSON...BUFFALO...CABOOL...CAMDENTON...
CASSVILLE...COLE CAMP...EL DORADO SPRINGS...ELDON...EMINENCE...
FORSYTH...FORT LEONARD WOOD...GAINESVILLE...GALENA...GREENFIELD...
HERMITAGE...HOUSTON...KIMBERLING CITY...LAKE OZARK...LEBANON...
MANSFIELD...MARSHFIELD...MONETT...MOUNT VERNON...MOUNTAIN GROVE...
NIXA...OSAGE BEACH...OSCEOLA...OZARK...REPUBLIC...ROGERSVILLE...
ROLLA...SALEM...SPRINGFIELD...STOCKTON...THAYER...THEODOSIA...
VERSAILLES...VIENNA...WARSAW...WAYNESVILLE...WEST PLAINS...
WILLOW SPRINGS AND WINONA.

KSZ073-097-101-MOZ066-077-088-093-101-280200-
BOURBON-CHEROKEE-CRAWFORD-BARTON-JASPER-MCDONALD-NEWTON-VERNON-
307 PM CST SUN NOV 27 2005

...TORNADO WATCH 875 REMAINS VALID UNTIL 8 PM CST THIS EVENING FOR
THE FOLLOWING AREA...

IN KANSAS THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHEAST KANSAS

BOURBON... CHEROKEE... CRAWFORD...

IN MISSOURI THIS WATCH INCLUDES 5 COUNTIES

IN SOUTHWEST MISSOURI

BARTON... JASPER... MCDONALD...
NEWTON... VERNON...

THIS INCLUDES THE CITIES OF...ANDERSON...BAXTER SPRINGS...
CARTHAGE...COLUMBUS...FORT SCOTT...JOPLIN...LAMAR...NEOSHO...
NEVADA...PINEVILLE AND PITTSBURG.

A VIGOROUS UPPER LEVEL STORM SYSTEM WILL INTERACT WITH UNSEASONABLY
WARM AND HUMID AIR THIS AFTERNOON AND THIS EVENING...AND PRODUCE
STRONG TO SEVERE THUNDERSTORMS.  THESE STORMS WILL TRACK ACROSS
EXTREME SOUTHEAST KANSAS AND MUCH OF THE MISSOURI
OZARKS...POTENTIALLY PRODUCING LARGE HAIL UP TO THE SIZE OF HALF
DOLLARS...DAMAGING WINDS IN EXCESS OF 70 MPH...AND TORNADOS.  THIS
EPISODE OF THUNDERSTORMS WILL LIKELY END AFTER MIDNIGHT TONIGHT.

GC / CRAMER
Local storm report, Nov 27, 5:14 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
514 PM CST SUN NOV 27 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     PORTERVILLE             37.72N 95.07W
11/27/2005                   BOURBON            KS   LAW ENFORCEMENT

            TIN BLOWN OFF OF SHED. POSSIBLE TORNADO DAMAGE. STORM
            SURVEY MAY BE NEEDED ON MONDAY.

SUTTON
Local storm report, Nov 27, 5:25 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
525 PM CST SUN NOV 27 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TORNADO          2 W DUDENVILLE          37.30N 94.12W
11/27/2005                   JASPER             MO   TRAINED SPOTTER

            TORNADO REPORTED ON GROUND.  LOCATION IS 3 MILES SOUTH
            OF GOLDEN CITY.

SUTTON
Local storm report, Nov 27, 5:28 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
528 PM CST SUN NOV 27 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0525 PM     FUNNEL CLOUD     LOCKWOOD                37.38N 93.97W
11/27/2005                   DADE               MO   AMATEUR RADIO

            FUNNEL CLOUD REPORTED JUST NORTHWEST OF LOCKWOOD VIA
            AMATEUR RADIO

SUTTON
Local storm report, Nov 27, 5:31 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
531 PM CST SUN NOV 27 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FUNNEL CLOUD     3 NW LOCKWOOD           37.41N 94.01W
11/27/2005                   DADE               MO   TRAINED SPOTTER

SUTTON

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 6:26 PM CSTTornado WarningSGFHowell64 min
Nov 27, 6:34 PM CSTSevere Thunderstorm WarningSGFLawrence28 min
Nov 27, 6:52 PM CSTSevere Thunderstorm WarningSGFDade23 min
Nov 27, 7:01 PM CSTSevere Thunderstorm WarningSGFHickory, Polk37 min
Nov 27, 7:19 PM CSTHigh Wind WarningSGFBarry, Barton, Benton, Camden, Cedar, Christian and 17 more6 hr
Nov 27, 7:22 PM CSTSevere Thunderstorm WarningSGFOregon, Shannon68 min
Nov 27, 7:23 PM CSTSevere Thunderstorm WarningSGFBenton33 min
Nov 27, 8:18 PM CSTHigh Wind WatchSGFCamden, Christian, Dallas, Dent, Douglas, Greene and 15 more5 hr
Nov 27, 8:27 PM CSTTornado WarningSGFShannon8 min
Nov 27, 9:43 PM CSTFlash Flood WarningSGFDent, Oregon, Shannon10 hr
Nov 27, 10:09 PM CSTFlash Flood WarningSGFHowell10 hr
Nov 27, 11:34 PM CSTWind AdvisorySGFDent, Douglas, Howell, Maries, Oregon, Ozark and 5 more93 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.